Alert archive / Washington / Small Craft Advisories in 2015
Small Craft Advisory 113, NWS Seattle, WA
NWS Seattle, WA issued this small craft advisory at Jun 3, 2015, 2:44 AM PDT. It took effect at Jun 3, 2015, 5:00 PM PDT. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Jun 3, 2015, 2:44 AM PDT (09:44 UTC)
- In effect from
- Jun 3, 2015, 5:00 PM PDT
- Expired
- Jun 5, 2015, 5:00 AM PDT
- In force
- 36 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
217 WHUS76 KSEW 030944 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 244 AM PDT WED JUN 3 2015 PZZ131-031745- /O.CAN.KSEW.SC.Y.0112.000000T0000Z-150603T1200Z/ /O.NEW.KSEW.SC.Y.0113.150604T0000Z-150604T1200Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- 244 AM PDT WED JUN 3 2015 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT THURSDAY... * WIND AND WAVES...WEST WIND 15 TO 25 KNOTS. WINDS WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ132-031745- /O.NEW.KSEW.SC.Y.0113.150604T0000Z-150604T1200Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 244 AM PDT WED JUN 3 2015 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT THURSDAY. * WIND AND WAVES...WEST WIND 15 TO 25 KNOTS. WINDS WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
6 follow-up statements
083 WHUS76 KSEW 031551 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 851 AM PDT WED JUN 3 2015 PZZ131-132-040000- /O.CON.KSEW.SC.Y.0113.150604T0000Z-150604T1200Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 851 AM PDT WED JUN 3 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT THURSDAY... * WIND...WEST 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
681 WHUS76 KSEW 040344 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 844 PM PDT WED JUN 3 2015 PZZ131-132-041145- /O.CON.KSEW.SC.Y.0113.000000T0000Z-150604T1200Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 844 PM PDT WED JUN 3 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY... * WIND...WEST 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
671 WHUS76 KSEW 040944 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 244 AM PDT THU JUN 4 2015 PZZ131-132-041745- /O.EXT.KSEW.SC.Y.0113.000000T0000Z-150605T1200Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 244 AM PDT THU JUN 4 2015 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM PDT FRIDAY... * WIND...WEST 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
273 WHUS76 KSEW 041549 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 849 AM PDT THU JUN 4 2015 PZZ153-156-050000- /O.EXB.KSEW.SC.Y.0113.150605T0000Z-150605T0800Z/ COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- 849 AM PDT THU JUN 4 2015 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 1 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 1 AM PDT FRIDAY. * WIND...NORTHWEST 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ131-132-050000- /O.CON.KSEW.SC.Y.0113.000000T0000Z-150605T1200Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 849 AM PDT THU JUN 4 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY... * WIND...WEST 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
632 WHUS76 KSEW 042153 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 253 PM PDT THU JUN 4 2015 PZZ131-132-050600- /O.CON.KSEW.SC.Y.0113.000000T0000Z-150605T1200Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 253 PM PDT THU JUN 4 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY... * WIND...WEST 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ153-156-050600- /O.CON.KSEW.SC.Y.0113.150605T0000Z-150605T0800Z/ COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- 253 PM PDT THU JUN 4 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM PDT FRIDAY... * WIND...NORTHWEST 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
846 WHUS76 KSEW 050340 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 840 PM PDT THU JUN 4 2015 PZZ131-132-051145- /O.CON.KSEW.SC.Y.0113.000000T0000Z-150605T1200Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 840 PM PDT THU JUN 4 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY... * WIND...WEST 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ153-156-050800- /O.CON.KSEW.SC.Y.0113.000000T0000Z-150605T0800Z/ COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- 840 PM PDT THU JUN 4 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM PDT FRIDAY... * WIND...NORTHWEST 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Jun 2, 9:45 PM PDT, 4 hours 59 minutes earlier.
Area forecast discussion, Jun 2, 9:45 PM PDT, 4 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SEATTLE WA 945 PM PDT TUE JUN 2 2015 .SYNOPSIS...LOW PRESSURE ALOFT WILL REMAIN OVER THE REGION THROUGH WEDNESDAY NIGHT FOR CONTINUED UNSETTLED CONDITIONS. HIGH PRESSURE ALOFT WILL SLOWLY BUILD OVER THE AREA FROM THE WEST ON THURSDAY. HIGH PRESSURE ALOFT WILL REMAIN OVER THE AREA THROUGH THE WEEKEND WITH A WARMING TREND CULMINATING IN POSSIBLY THE WARMEST DAY OF THE YEAR ON SUNDAY. && .SHORT TERM...SATELLITE IMAGERY SHOWS CLOUDY SKIES OVER WESTERN WASHINGTON THIS EVENING. DOPPLER RADARS PICKING UP SHOWER ACTIVITY OVER THE CENTRAL CASCADES WITH MOST OF THE SHOWERS IN THE LOWLANDS CONFINED TO A CONVERGENCE ZONE OVER SNOHOMISH COUNTY. TEMPERATURES AT 9 PM WERE MOSTLY IN THE MID 50S TO LOWER 60S WITH THE EXCEPTION OF EVERETT WHERE TEMPERATURES WERE IN THE LOWER 50S WITH SHOWERS. LITTLE CHANGE IN THE 00Z MODEL RUN WITH THE WEAK UPPER LEVEL TROUGH REMAINING OVER WESTERN WASHINGTON INTO WEDNESDAY NIGHT. THIS WILL KEEP AT LEAST A CHANCE OF SHOWERS IN THE FORECAST FOR THE ENTIRE AREA. AT THE SURFACE...ONSHORE FLOW CONTINUING THROUGH WEDNESDAY NIGHT WITH WEAK CONVERGENCE BETWEEN SEATTLE AND THE EAST ENTRANCE TO THE STRAIT KEEPING SLIGHTLY HIGHER POPS IN THIS AREA. WITH THE MOIST LOWER LEVELS OF THE AIR MASS DUE TO THE ONSHORE FLOW SKIES WILL REMAIN CLOUDY INTO WEDNESDAY NIGHT. WITH THE CLOUD COVER HIGH TEMPERATURES ON WEDNESDAY WILL CONTINUE TO BE A LITTLE BELOW NORMAL...IN THE LOWER TO MID 60S. UPPER LEVEL TROUGH WEAKENS WEDNESDAY NIGHT WITH THE CHANCE OF SHOWERS COMING TO AN END. TROUGH DISSIPATES ON THURSDAY WITH AN UPPER LEVEL RIDGE BUILDING INTO THE AREA. SURFACE GRADIENTS REMAIN ONSHORE BUT TEMPERATURES ALOFT WARMING WITH THE 850 MB TEMPERATURES GOING FROM AROUND PLUS 5C TO PLUS 8C. LOW LEVEL MOISTURE THINNING OUT WITH SOME SUNSHINE IN THE AFTERNOON. THE COMBINATION OF MORE SUN AND WARMER TEMPERATURES ALOFT WILL PUSH MAX TEMPERATURES UP INTO THE MID 60S TO LOWER 70S. UPPER LEVEL RIDGE REMAINING OVER THE AREA ON FRIDAY WITH 500 MB HEIGHTS RISING INTO THE MID 570 DMS. WARMING TREND CONTINUING AT 850 MB WITH THE TEMPERATURES UP TO NEAR PLUS 12C BY 00Z SATURDAY. SURFACE ONSHORE FLOW ALSO WEAKENS. END RESULT...A MUCH WARMER DAY WITH THE WARMEST LOCATIONS PUSHING 80 DEGREES AND MOST OF THE INTERIOR LOWLANDS IN THE 70S. CURRENT FORECAST HAS THE TRENDS COVERED. FELTON .LONG TERM...PREVIOUS DISCUSSION FOLLOWS. ANTICIPATE AN UPPER RIDGE TO REMAIN OVER THE REGION THIS WEEKEND. THIS COMBINED WITH LIGHT NORTHERLY LOW LEVEL FLOW WILL RESULT IN RATHER WARM CONDITIONS. THE MEDIUM RANGE SOLUTIONS GENERALLY AGREED THAT THE UPPER RIDGE WILL FLATTEN ON MON...THEREBY ALLOWING THE TAIL END OF AN UPPER LEVEL TROF TO APPROACH THE AREA. THIS WOULD ALSO SERVE TO INITIATE A MARINE PUSH. CONSEQUENTLY...MOST AREAS ON MON SHOULD BE 7-10 DEGREES COOLER THAN ON SUNDAY. ADDITIONAL COOLING WILL OCCUR ON TUE DUE TO CONTINUED STRONG ONSHORE FLOW AND THE PRESENCE OF A WEAK UPPER LEVEL TROF. NOTE...THERE WERE TWO MAJOR FLIES IN THE FORECAST OINTMENT IN THE FORM OF HURRICANES ANDRES AND BLANCA OFF THE COAST OF MEXICO. THE RELEASE OF LATENT HEAT FROM THESE HURRICANES COULD RESULT IN THE UPPER LEVEL RIDGE OVER THE CWA THIS WEEKEND TO END UP STRONGER AND TO HANG AROUND LONGER THAN WHAT THE MODELS WERE ADVERTISING. && .AVIATION...AN UPPER LEVEL TROUGH IS OVER WESTERN WASHINGTON TONIGHT WITH ISOLATED TO SCATTERED SHOWERS ACROSS THE AREA. THE FLOW ALOFT IS LIGHT WESTERLY. LOW LEVEL ONSHORE FLOW CONTINUES WITH STRATUS COVERING THE LOWLANDS. MVFR CONDITIONS EXPECTED. THE UPPER LEVEL LOW WILL WEAKEN ON WEDNESDAY BUT THERE IS STILL A THREAT OF SHOWERS ACROSS THE REGION. THE STRATUS WILL LIFT DURING THE AFTERNOON WITH MAINLY VFR CONDITIONS FORECAST. 33 KSEA...MVFR CIGS WILL CONTINUE OVERNIGHT WITH LIGHT SHOWERS IN THE VICINITY. SURFACE WINDS WILL REMAIN LIGHT S/SW TO 10 KT. 33 && .MARINE...LOW LEVEL ONSHORE FLOW WILL PREVAIL THROUGH THE END OF THE WEEK WITH HIGH PRES OFFSHORE AND LOWER PRES INLAND. HIGHEST WINDS WILL BE FOUND THROUGH THE STRAIT OF JUAN DE FUCA DURING THE AFTERNOON AND EVENING HOURS. THE PRESSURE GRADIENT WILL TIGHTEN THIS WEEKEND WITH SMALL CRAFT ADVISORY N/NW WINDS POSSIBLE OVER THE COASTAL WATERS. 33 && .SEW WATCHES/WARNINGS/ADVISORIES... WA...NONE. PZ...SMALL CRAFT ADVISORY CENTRAL STRAIT OF JUAN DE FUCA. && WWW.WEATHER.GOV/SEATTLE YOU CAN SEE AN ILLUSTRATED VERSION OF THIS FORECAST DISCUSSION AT WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML
The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 6:55 PM PDT | Small Craft Advisory | SEW | 8 hr |
Nearby
Small Craft Advisories in Washington, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.